Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diagnosed with congestive heart failure, enlarged heart after virus attack. Can I take Hawthorne Berry and Ajuna with Dioxin?

I was diagnosed 3 weeks ago as having congestive heart failure and was in hospital 1 week while they drained me of fluids for my lungs and legs, etc. were filled with fluid. I am 62 and have familial a/f and partial C.F. so I did not recognize what was going on - got a bad virus that attacked the heart too so it is enlarged badly. What do you think of taking Hawthorne Berry and Ajuna with my meds - I have 2 meds I take - Dioxin and the other is another well known remedy for this. I checked myself out of hospital because I needed to get back to work, confirm my OHIP card was valid and the senior cardiologist was fighting with me to put in a pace maker and have an isotope to see how much my thyroid is aggravating the heart in this. I am wary of surgery and isotope - nope. He was finally removed from the case but I felt the unpleasant atmosphere was not good.
Asked On : Sun, 19 Aug 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. There should not be a significant interaction between your herbal remedies and digoxin, just make sure that you keep well hydrated since digoxin is excreted by the kidney. Follow closely with your cardiologist to see if your heart recovers gradually from the viral insult.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 27 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor